Alert archive / Minnesota / Tornado Warnings in 2015

Tornado Warning 5, NWS Duluth, MN

August 8, 2015Saint Louis County, Minnesota

NWS Duluth, MN issued this tornado warning at Aug 8, 2015, 4:24 PM CDT for Saint Louis County, Minnesota. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2015, 4:24 PM CDT (21:24 UTC)
Expired
Aug 8, 2015, 5:00 PM CDT
In force
36 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Saint Louis County, MN

The radar

The Duluth radar (KDLH), 58 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:25 PM CDTTSTM WND DMG2 W Makinen, MNSPOTTER REPORTS ONE 800 POUND HAY BALE DEMOLISHED OVER A FIELD. ALONG WITH 8-12 INCH DIAMETER LIVE TREES DOWN. TIME ESTIMATED FROM RADAR.
Aug 8, 4:30 PM CDTHAIL 1.54 W Makinen, MNA FEW TREES DOWN. HEAVY RAIN.
Aug 8, 4:34 PM CDTHAIL 11 E Makinen, MNLOTS OF 1 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 3:25 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WFUS53 KDLH 082124
TORDLH
MNC137-082200-
/O.NEW.KDLH.TO.W.0005.150808T2124Z-150808T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
424 PM CDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...

* UNTIL 500 PM CDT
    
* AT 424 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 11 MILES WEST OF WHITEFACE RESERVOIR...OR 25
  MILES EAST OF HIBBING...MOVING EAST AT 35 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  WHITEFACE RESERVOIR AROUND 450 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARKHAM AND MAKINEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4731 9251 4740 9251 4747 9216 4723 9215
TIME...MOT...LOC 2124Z 279DEG 29KT 4733 9241 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

MOORE
3 follow-up statements
076 
WWUS53 KDLH 082136
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
436 PM CDT SAT AUG 8 2015

MNC137-082200-
/O.CON.KDLH.TO.W.0005.000000T0000Z-150808T2200Z/
ST. LOUIS MN-
436 PM CDT SAT AUG 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
ST. LOUIS COUNTY...
    
AT 436 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES WEST OF WHITEFACE RESERVOIR...OR 28 MILES EAST OF
HIBBING...MOVING EAST AT 20 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  WHITEFACE RESERVOIR AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARKHAM AND MAKINEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4730 9246 4739 9245 4747 9216 4723 9215
TIME...MOT...LOC 2136Z 274DEG 18KT 4734 9235 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MOORE
994 
WWUS53 KDLH 082147
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
447 PM CDT SAT AUG 8 2015

MNC137-082200-
/O.CON.KDLH.TO.W.0005.000000T0000Z-150808T2200Z/
ST. LOUIS MN-
447 PM CDT SAT AUG 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
ST. LOUIS COUNTY...
    
AT 447 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER WHITEFACE RESERVOIR...OR 32 MILES SOUTH OF BEAR HEAD
LAKE STATE PARK...MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  WHITEFACE RESERVOIR AROUND 455 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARKHAM AND MAKINEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR WHITEFACE RESERVOIR...GET AWAY FROM THE WATER AND MOVE 
TO SAFE SHELTER IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 4730 9242 4740 9237 4742 9216 4723 9215
TIME...MOT...LOC 2147Z 279DEG 29KT 4733 9222 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MOORE
658 
WWUS53 KDLH 082159
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
459 PM CDT SAT AUG 8 2015

MNC137-082208-
/O.EXP.KDLH.TO.W.0005.000000T0000Z-150808T2200Z/
ST. LOUIS MN-
459 PM CDT SAT AUG 8 2015

...THE TORNADO WARNING FOR CENTRAL ST. LOUIS COUNTY WILL EXPIRE AT
500 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM. 

THIS STORM MAY REINTENSIFY...STAY TUNED FOR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MINNESOTA.

LAT...LON 4730 9242 4740 9237 4742 9216 4723 9215
TIME...MOT...LOC 2156Z 279DEG 29KT 4733 9222 

$$

MOORE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 8, 4:03 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 8, 4:03 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
403 PM CDT SAT AUG 8 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 402 PM CDT SAT AUG 8 2015

ANOTHER STORMY DAY ACROSS THE NORTHLAND AHEAD OF A COLD FRONT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHEAST
MINNESOTA THIS AFTERNOON...INTO WESTERN LAKE SUPERIOR...AND
NORTHWEST WISCONSIN THIS EVENING. SOME STRONG TO SEVERE STORMS WILL
BE POSSIBLE...BUT LACK OF A STRONG CAP MAY PREVENT WIDESPREAD SEVERE
WEATHER. HOWEVER...DEEP LAYER SHEAR OF 35 TO 45 KTS AND MUCAPE OVER
2000 J/KG WILL PRODUCE STORMS CAPABLE OF LARGE HAIL.

COLD FRONT MOVES THROUGH TONIGHT LEADING TO SOME CLEARING SKIES IN
FAR NORTHERN MINNESOTA...THOUGH FOG DEVELOPMENT IS AGAIN EXPECTED
OVERNIGHT ESPECIALLY WHERE HEAVY RAIN FALLS TODAY. SHOWER/STORMS
POSSIBLE AGAIN SUNDAY SOUTHERN EDGE OF THE CWA IN VICINITY OF THE
FRONT...MAINLY IN NORTHWEST WISCONSIN...BUT ELSEWHERE CLEARING SKIES
WITH A LIGHT NORTHWEST WIND AND TEMPERATURES SEASONABLE TO SLIGHTLY
ABOVE NORMAL.

APOLOGIES FOR THE ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE
WEATHER.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 402 PM CDT SAT AUG 8 2015

A TRAILING COLD FRONT ACROSS CENTRAL MN AND NRN WI WILL ALLOW A FEW
SHOWERS AND WEAK STORMS TO LINGER ACROSS THE SRN AND SERN PORTIONS
OF THE NORTHLAND SUNDAY NIGHT AND MONDAY MORNING. HIGH PRESSURE WILL
BEGIN TO BUILD IN FROM THE NW EARLY MONDAY PRIOR TO THE PASSAGE OF
AN UPPER S/W OVER WRN ONTARIO...FAR NERN MN AND WRN LAKE SUPERIOR.
AS THIS WAVE BRUSHES THE ARROWHEAD MON AFTERNOON THE COOL AIR ALOFT
ASSOCIATED WITH THE LOW...850MB TEMPS AROUND 7-8 DEG C...WILL
COMBINE WITH WARM SFC TEMPERATURES TO STEEPEN LAPSE RATES AND
TRIGGER A FEW CONVECTIVE SHOWERS AND WEAK T-STORMS. THE BEST CHANCE
WILL BE THROUGH THE ARROWHEAD DURING THE LATE AFTERNOON...WITH
CONDITIONS IMPROVING IN THE EVENING AS THE DAYTIME HEATING IS LOST
AND HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST.

HIGH PRESSURE WILL DOMINATE THE REGION THROUGH LATE WEDNESDAY WITH
DRY CONDITIONS AND WARMING TEMPERATURES EXPECTED. THE NEXT SYSTEM
WILL ARRIVE FROM THE NW ON THURSDAY WITH ANOTHER ROUND OF SHOWERS
AND STORMS EXPECTED.

TEMPERATURES WILL REMAIN ON THE MILD TO WARM SIDE WITH A SLIGHT
WARMING TREND EXPECTED THROUGH THE WEEK. HIGHS WILL BEGIN TO PUSH
BACK INTO THE 80S WITH OVERNIGHT LOWS IN THE 50S AND 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1224 PM CDT SAT AUG 8 2015

VFR CONDITIONS THIS AFTERNOON WITH SCATTERED RAIN SHOWERS AND
THUNDERSTORMS DEVELOPING AROUND 20-22Z AND PERSISTING INTO THE
EARLY EVENING. MAY LINGER LONGER ACROSS NW WI. WILL LIKELY SEE
AREAS OF FOG...LOCALLY DENSE AT TIMES...ACROSS MUCH OF THE REGION
LATE TONIGHT AND SUN MORNING. CEILINGS WILL DROP BELOW 1000 FT AND
VSBYS WILL FALL TO AROUND 1/2SM OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  61  79  58  75 /  50  20  20  10
INL  56  75  52  75 /  10   0   0  20
BRD  61  80  57  79 /  50  20  20  10
HYR  61  81  56  75 /  30  30  30  10
ASX  62  79  56  74 /  40  30  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

SHORT TERM...JJM
LONG TERM...TENTINGER
AVIATION...TENTINGER
Hazardous weather outlook, Aug 8, 4:17 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
417 PM CDT SAT AUG 8 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
417 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS WILL CONTINUE OVER PORTIONS OF NORTHEAST
MINNESOTA THIS AFTERNOON INTO THE EVENING. FAR NORTHWEST WISCONSIN
MAY ALSO SEE A SEVERE STORM OR TWO THIS EVENING. THE MAIN THREATS
FROM THE STRONGEST STORMS WILL BE LARGE HAIL...DAMAGING WIND AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS SLIGHT CHANCE OF THUNDERSTORMS MAINLY SOUTH OF HIGHWAY 2
ON SUNDAY AND MONDAY...AND THEN ACROSS MUCH OF THE AREA ON
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED OVER PORTIONS OF THE
NORTHLAND WITH ADDITIONAL ACTIVATION POSSIBLE THIS EVENING.

LSZ121-140>148-091030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
417 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER THE NEARSHORE WATERS LATE THIS
AFTERNOON INTO THE EVENING. A SEVERE STORM IS POSSIBLE OVER THE
FAR WESTERN AREAS. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE
SUPERIOR ON SUNDAY AND MONDAY...AND THEN AGAIN ON THURSDAY AND
FRIDAY.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 8, 10:29 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1029 AM CDT SAT AUG 8 2015

MNZ018-026-081545-
NORTH ITASCA-SOUTH ITASCA-
1029 AM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ITASCA COUNTY...

AT 1029 AM CDT...A STRONG THUNDERSTORM WAS NEAR TACONITE...OR 7 MILES
NORTHWEST OF HILL ANNEX MINE STATE PARK...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 35 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  KEEWATIN AND NASHWAUK AROUND 1045 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAWRENCE LAKE AND BUCK
LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4734 9347 4749 9349 4757 9307 4735 9307
TIME...MOT...LOC 1529Z 262DEG 23KT 4741 9337

MOORE
Local storm report, Aug 8, 1:55 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
155 PM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HEAVY RAIN       6 ENE HACKENSACK        46.96N 94.41W
08/08/2015  M2.07 INCH       CASS               MN   TRAINED SPOTTER

            TOTAL FOR TODAY. 0.23 INCHES FELL THIS MORNING.

&&

KLH
Local storm report, Aug 8, 2:05 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             2 WSW LONGVILLE         46.98N 94.25W
08/08/2015  E0.25 INCH       CASS               MN   TRAINED SPOTTER

&&

KLH
Special weather statement, Aug 8, 2:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
227 PM CDT SAT AUG 8 2015

MNZ025-035-082000-
NORTH CASS-NORTHERN AITKIN-
227 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CASS AND
NORTHWESTERN AITKIN COUNTIES...

AT 226 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF OUTING...
OR 21 MILES SOUTHWEST OF SCHOOLCRAFT STATE PARK...MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 35 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SWATARA AROUND 255 PM CDT.
  HILL CITY AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THUNDER LAKE...
WASHBURN LAKE...LAURA LAKE...HAYPOINT...WHITE ELK LAKE...BAIN AND
LAKE ROOSEVELT.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4684 9410 4703 9409 4702 9356 4679 9357
TIME...MOT...LOC 1926Z 273DEG 26KT 4694 9399

MOORE
Local storm report, Aug 8, 3:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
308 PM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             4 N DEER RIVER          47.39N 93.79W
08/08/2015  E0.25 INCH       ITASCA             MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN.

&&

JJM
Special weather statement, Aug 8, 4:16 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
416 PM CDT SAT AUG 8 2015

MNZ035>037-082145-
SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-
416 PM CDT SAT AUG 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
LOUIS...NORTHWESTERN CARLTON AND CENTRAL AITKIN COUNTIES...

AT 416 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BIG SANDY LAKE TO 6 MILES WEST OF MCGREGOR...AND MOVING EAST AT
20 MPH.

WIND GUSTS UP TO 35 MPH...PENNY SIZE HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TAMARACK AROUND 430 PM CDT.
  MCGREGOR AROUND 435 PM CDT.
  CROMWELL AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FLOWAGE LAKE...
BALSAM...SHESHEBEE...KIMBERLY AND WRIGHT.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4679 9280 4654 9297 4655 9365 4680 9326
TIME...MOT...LOC 2116Z 283DEG 18KT 4672 9320 4662 9344

MOORE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:40 PM CDTDense Fog AdvisoryDLHCarlton, Cook, Lake, Pine, Saint Louis13 hr
Aug 7, 9:18 PM CDTSpecial Weather StatementDLHKoochiching87 min
Aug 7, 10:12 PM CDTSpecial Weather StatementDLHKoochiching33 min
Aug 7, 10:42 PM CDTSpecial Weather StatementDLHKoochiching18 min
Aug 7, 11:01 PM CDTSpecial Weather StatementDLHKoochiching14 min
Aug 7, 11:20 PM CDTSpecial Weather StatementDLHKoochiching25 min
Aug 7, 11:48 PM CDTSpecial Weather StatementDLHKoochiching12 min
Aug 8, 12:03 AM CDTSpecial Weather StatementDLHKoochiching27 min
Aug 8, 12:28 AM CDTSpecial Weather StatementDLHKoochiching32 min
Aug 8, 1:08 AM CDTSpecial Weather StatementDLHSaint Louis37 min
Aug 8, 1:12 AM CDTSpecial Weather StatementDLHItasca33 min
Aug 8, 1:45 AM CDTSpecial Weather StatementDLHItasca30 min
Aug 8, 2:00 AM CDTSpecial Weather StatementDLHCass30 min
Aug 8, 2:11 AM CDTSpecial Weather StatementDLHItasca34 min
Aug 8, 2:28 AM CDTSpecial Weather StatementDLHCass32 min
Aug 8, 2:53 AM CDTSpecial Weather StatementDLHItasca37 min
Aug 8, 4:57 AM CDTSpecial Weather StatementDLHWadena33 min
Aug 8, 5:33 AM CDTSpecial Weather StatementDLHCrow Wing27 min
Aug 8, 5:57 AM CDTSpecial Weather StatementDLHCrow Wing33 min
Aug 8, 6:38 AM CDTSpecial Weather StatementDLHCrow Wing22 min
Aug 8, 6:57 AM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing18 min
Aug 8, 7:20 AM CDTSpecial Weather StatementDLHCrow Wing25 min
Aug 8, 7:44 AM CDTSpecial Weather StatementDLHCrow Wing31 min
Aug 8, 9:43 AM CDTSpecial Weather StatementDLHItasca17 min
Aug 8, 10:11 AM CDTSpecial Weather StatementDLHItasca19 min
Aug 8, 10:29 AM CDTSpecial Weather StatementDLHItasca16 min
Aug 8, 10:37 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis23 min
Aug 8, 2:09 PM CDTSevere Thunderstorm WarningDLHCass, Itasca36 min
Aug 8, 2:27 PM CDTSpecial Weather StatementDLHCass33 min
Aug 8, 2:51 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing24 min
Aug 8, 2:56 PM CDTSevere Thunderstorm WarningDLHItasca34 min
Aug 8, 3:16 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing29 min
Aug 8, 3:21 PM CDTSevere Thunderstorm WarningDLHSaint Louis24 min
Aug 8, 3:34 PM CDTSevere Thunderstorm WarningDLHCrow Wing26 min
Aug 8, 3:46 PM CDTSevere Thunderstorm WarningDLHAitkin29 min
Aug 8, 3:50 PM CDTSevere Thunderstorm WarningDLHSaint Louis25 min
Aug 8, 4:06 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis24 min
Aug 8, 4:11 PM CDTSevere Thunderstorm WarningDLHSaint Louis19 min
Aug 8, 4:16 PM CDTSpecial Weather StatementDLHAitkin29 min
Aug 8, 4:29 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis31 min
Aug 8, 4:46 PM CDTSpecial Weather StatementDLHCarlton29 min
Aug 8, 4:53 PM CDTAreal Flood AdvisoryDLHLake, Saint Louis3 hr
Aug 8, 4:58 PM CDTSevere Thunderstorm WarningDLHLake32 min
Aug 8, 5:03 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton27 min
Aug 8, 5:29 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine31 min
Aug 8, 5:36 PM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing5 hr
Aug 8, 5:50 PM CDTSpecial Weather StatementDLHAitkin10 min
Aug 8, 5:58 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine47 min
Aug 8, 6:06 PM CDTSpecial Weather StatementDLHAitkin24 min
Aug 8, 6:34 PM CDTSpecial Weather StatementDLHAitkin26 min
Aug 8, 6:48 PM CDTSpecial Weather StatementDLHCook27 min

Nearby

Tornado Warnings in Minnesota, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.